Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Skinhopeful25

anyone had really good results with Minocycline pills?

Recommended Posts

No...never taken them, never will. You should do more research into the long term effects of antibiotics. Just giving you a warning! [-X :-({|=

Share this post


Link to post
Share on other sites

I guess everyone reacts differently but they did nothing for me! But I really mean, NOTHING! I just had an even bigger break out when I stopped.

And see it like this, if it does help it will help while you are taking it, when you stop, it will stop working as well. And it is not a regimn that you can do forever.

Share this post


Link to post
Share on other sites

The reason being you can't take them forever (besides the obvious) is because your body will develop a resistance to them. Then what good are they?

Share this post


Link to post
Share on other sites

i have heard of something called probiotic that can be taken w/ antibiotics. im not too sure what they do. are they suppose to reduce the adverse long term effects of antibiotics

Share this post


Link to post
Share on other sites

Probiotics are meant to replenish your body of good bacteria. Our body has both good and bad bacteria. The good bacteria exists in our digestive tracts and helps to break down food, etc. We NEED good bacteria. We can also get them from natural things like yogurt (acidophilus). It shouldn't be taken at the same time as antibiotics, afaik.

Share this post


Link to post
Share on other sites

I've always responded well to medicine...the first antibiotic I was prescribed was minocycline about 5 years ago...adjunct differin gel...the only change to the regimen was the dosage of mino and a switch to differin cream...it worked splendidly for about 4 years with no problems...the antibiotic had no negative effect on me really as far as illness and in doing a lot of research on the drug...its actually one of the safer antibiotics to take long term...its more the sulfa based drugs you want to stay away from...however the mino stopped working and I tried Doxy...then Erythro...now its Accutane for me...and its true about antibiotics...I feel 10 times more energetic since I've stopped them...and its only been a few days...They may not make you sick...but they'll probably drain you somehow...so yes watch out for the antibiotics...its hard to take something for a long time realizing its not going to cure you...I find it particularly troubling that teenagers are going on antibiotics (like I did) b/c you're only preventing the acne...the prospect of having to stay on antibiotics until you're clear is a scary one...since most of us are looking at 5-10 years between acne onset and us "outgrowing" it...and that's if you're lucky...best of luck with your decisions out there...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×